# SDR 0202369982

- Difficulty date: July 21, 2002
- Submitted: July 29, 2002
- Operation: Air carrier
- Aircraft: N982US
- Make and model: Doug DC-9-32
- Aircraft serial: 45790
- Aircraft time: 80,090 hours, 77,876 cycles
- System (JASC): 3244 · Tire
- Part: Tire
- Part number: 95608924
- Part serial: 05495
- Condition: Separated
- Location: Lt Mlg
- Stage of operation: CL
- How discovered: O
- Nature of condition: S
- Precautionary procedure: A

## Discrepancy

LEFT MAIN INBOARD TIRE FAILED DURING ROTATION ROLL ON TAKEOFF.  OBJECTS DEPARTING THE FAILED TIRE DAMAGED THE LEFT FLAP TRAILING EDGE, THE LEFT ENGINE COWL, AND A PORTION OF THE SEPARATED TIRE TREAD WAS INGESTED INTO THE LEFT ENGINE.  FLIGHT RETURNED TO A SAFE LANDING AT BIL.  MAINTENANCE REPLACED THE NR 1 AND NR 2 TIRES, THE NR 1 ENGINE, AND THE LEFT MAIN GEAR RETRACT ACTUATOR CYLINDER LINE.  THE AIRCRAFT STRUCTURAL COMPONENTS ARE STILL BEING EVALUATED.
